MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8817278007
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, when they went to the tunnel under the skin, catheter was attached to the white end, when they pulled it through, the catheter and the white end had fallen off, metal tunneler still attached to the catheter, it was mentioned that they were able to retrieved the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, while performing tunneling under the skin, the tunneling device broke.It was noted that the catheter was attached to the white end of the tunneler.When it was pulled through, the catheter and the white end had fallen off and a detached piece (distal tip of the tunneler) was lodged into the patient.The detached piece was fully retrieved.There was nothing unusual observed prior to use and there was no other visible defect observed.There was no blood loss and no blood transfusion done.A new catheter was used to resolve the issue and complete the treatment.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during dialysis, when they went to the tunnel under the skin, catheter was attached to the white end, when they pulled it through, the catheter and the white end had fallen off, metal tunneler still attached to the catheter, it was mentioned that they were able to retrieve the catheter.There was no blood loss and no blood transfusion done, nothing unusual observed prior to use, used anew catheter to resolve and complete the treatment.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during dialysis, while performing tunneling under the skin, the tunneling device broke.It was noted that the catheter was attached to the white end of the tunneler.When it was pulled through, the catheter and the white end had fallen off and a detached piece (distal tip of the tunneler) was lodged into the patient.The detached piece was fully retrieved.There was nothing unusual observed prior to use and there was no other visible defect observed.There was no blood loss and no blood transfusion done.A new catheter was used to resolve the issue and complete the treatment.
 
Additional Manufacturer Narrative
Additional information: e1(first name, last name, phone number), e4(email), g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual evaluation revealed that the tunneler was broken.Based on the a ppearance of the tunneler device, it can be concluded that the product was incorrectly manipulated at the time of use causing the device to break.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Incorrect manipulation of the tunneler may case damage to the device.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9373968
Report Number3009211636-2019-00252
Device Sequence Number534513
Product Code FJS
UDI-Device Identifier10884521004269
UDI-Public10884521004269
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number8817278007
Device Catalogue Number8817278007
Device Lot Number1626700296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/27/2019
02/05/2020
02/07/2020
02/11/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/27/2020
02/07/2020
02/10/2020
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;